It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Foot & Ankle Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-11-2006, 10:15 PM   #1
Veteran
(female)
 
Join Date: Aug 2003
Posts: 304
sealover HB Usersealover HB User
Unhappy Fat pad atrophy in foot.

I have atrophy of the fat pad in the ball of my foot following a couple of steroid injections...this means that the fat in the ball of my foot has thinned out so that I have lost the protective cushioning for my bones. My forefoot is in so much pain that I cannot walk for long or stand on my feet for too much time (whereas before all of this I could walk for hours and had no problem standing). I am still young, and it makes me sad that I cannot do all the things I used to be able to do. I feel alone because I don't know anyone else personally who suffers from this problem.

Is there anyone else out there who has lost some of the fat padding on the bottom of their feet? Is there anyone who has chronic pain in their foot/feet?

 
The following 2 users give hugs of support to: sealover
Cecu2 (02-06-2011), daleeaz (12-16-2010)
The Following User Says Thank You to sealover For This Useful Post:
maperkins (02-17-2012)
Old 04-21-2008, 11:32 AM   #2
Junior Member
(female)
 
Join Date: Apr 2008
Location: Iowa
Posts: 18
becky713 HB User
Re: Fat pad atrophy in foot.

Yes, I have lost the fat pad in the bottom of my foot. I worked in a library and spent hours putting books away on the shelves. I was either reaching up high or low and both put pressure on my foot.

I can walk or stand for very long at all becuse they hurt so bad. I have had orthics made for me and they help if they are the soft ones. Still with these my foot hurts.

I have tried so many types of shoes and none of them bring much releif. The shoe I found had the most cushion and I could wear was Ryka. I got it on ebay so it wasn't so expensive.

Has anyone found releif for this problem?

becy713

 
Sponsors Lightbulb
   
Old 04-21-2008, 12:03 PM   #3
Inactive
(female)
 
Join Date: Mar 2008
Location: Georgia
Posts: 360
lcweiden3132 HB User
Re: Fat pad atrophy in foot.

I too am watching the padding in my feet slowly disappear. I walk a lot as my choice of exercise. The only thing I've found is to pad your foot. I wear two thick pairs of socks and I also use a gel pad right behind the ball of the foot and a soft heel pad. My doctor gave me some heel pads that were hard. I think in my case the soft ones work better. I'm wondering if collagen or restilyn or something that a dermatologist would use to plump up the face might work...wonder if Botox would work?? Wouldn't hurt to look into it. I know it sounds odd......

A friend of mine said her sister was getting chicken fat injected in her knees....but EWWW...honestly. Dunno if that works.....just EWWWW.

 
Old 04-22-2008, 11:11 PM   #4
Veteran
(female)
 
Join Date: Aug 2003
Posts: 304
sealover HB Usersealover HB User
Re: Fat pad atrophy in foot.

Hi becky and lcweiden,

I'm so sorry that you both have this problem with your feet and have pain.

I wish I could tell you that a doctor could simply inject fat (removed from another place in your body) and inject it into your foot to add cushioning, but I read that it doesn't work well. The other injections like collagen are expensive, and you have to keep getting them every so often because it's just a temporary fix. I haven't personally met any doctors who do these kinds of injections.

It definitely helps to have the right kind of padding for the ball of foot and heel as well as a comfortable pair of shoes. But in my case, nothing I've tried has alleviated the pain. I think in my situation, the cortisone that was injected damaged more than just the fat pad, and that's why I have so much pain in that foot, even when I'm not walking.

 
Old 04-23-2008, 12:49 PM   #5
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: highland park, il 60035
Posts: 2,484
debbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB User
Re: Fat pad atrophy in foot.

i think we all are getting thinning fat pads. insert gels, orthodics may help. i have never heard of injections in the feet other than cortisone. botox will take out the wrinkles!

 
Old 04-23-2008, 02:54 PM   #6
Inactive
(female)
 
Join Date: Mar 2008
Location: Georgia
Posts: 360
lcweiden3132 HB User
Re: Fat pad atrophy in foot.

Actually you can get Botox put into your spine for pain....but I wouldn't do it...but you can.....

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Broken tibia..now atrophy!! Valerie911 Bone Disorders 16 12-02-2008 08:43 AM
Cortisone injection causing fat pad atrophy in ball of foot? sealover Foot & Ankle Problems 8 06-04-2008 08:16 PM
Plantar Fat Pad Atrophy ? jersey2007 Foot & Ankle Problems 11 10-27-2007 08:59 AM
muscle atrophy Sage48 Back Problems 2 03-17-2006 06:55 PM
Fat pad atrophy & metatarsal pain sealover Foot & Ankle Problems 1 09-26-2004 04:17 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



roxygirl1 (187), Zerk (137), Titchou (135), Hollywood48 (121), Missyluke (121), ginger62 (100), LadyKanner (97), LisaBdot (83), AdkLizard46 (55), janewhite1 (52)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:45 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!